Indian Journal of Urology
LETTER TO EDITOR
Year
: 2006  |  Volume : 22  |  Issue : 3  |  Page : 280-

Sildenafil induced priapism


Rajeev Kumar 
 All India Institute of Medical Sciences, New Delhi, India

Correspondence Address:
Rajeev Kumar
All India Institute of Medical Sciences, New Delhi
India




How to cite this article:
Kumar R. Sildenafil induced priapism.Indian J Urol 2006;22:280-280


How to cite this URL:
Kumar R. Sildenafil induced priapism. Indian J Urol [serial online] 2006 [cited 2021 Oct 24 ];22:280-280
Available from: https://www.indianjurol.com/text.asp?2006/22/3/280/27646


Full Text

Dear Sir,

In the recent issue of the Journal (April-June 2006), Adhikary et al[1] describe a case of a healthy male who consumed unprescribed sildenafil and suffered a priapism. In the discussion, they state 'To our knowledge, this is the first reported case of priapism resulting from supposedly safe doses of sildenafil, in a healthy individual'. This statement is incorrect. We have reported a case of priapism following consumption of unprescribed sildenafil in a healthy male in 2005 in the National Medical Journal of India.[2] Since the NMJI is an indexed publication, this reference can easily be located in a Medline/Pubmed search.

While their case is interesting and conveys an important message, we had made similar comments in our publication.

References

1Adhikary S, Sinha M, Chacko KN. Sildenafil induced priapism. Indian J Urol 2006;22:146-7.
2Kumar R, Jindal L, Seth A. Priapism following oral sildenafil abuse. Nat Med J Ind 2005;18(1):49.